Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 30, 2005, 12:19 PM PDT for Riverside County, San Diego County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 12:19 PM PDT (19:19 UTC)
- Expired
- Jul 30, 2005, 12:45 PM PDT
- In force
- 26 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 69 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 301921
SVRSGX
CAC065-073-301945-
/O.NEW.KSGX.SV.W.0017.050730T1919Z-050730T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1219 PM PDT SAT JUL 30 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 1245 PM PDT
* AT 1211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALOMAR MOUNTAIN...OR ABOUT 16 MILES EAST OF TEMECULA. THIS STORM
WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARNER SPRINGS...SANTA ROSA MOUNTAIN...SAN JACINTO PEAK...SAGE...
RANCHITA...OAK GROVE...LAKE HENSHAW...LAKE HEMET...ANZA...VALLE
VISTA EAST HEMET.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3330 11689 3313 11660 3320 11648 3354 11626
3389 11662 3397 11687 3349 11706
$$
MACKECHNIE1 follow-up statement
000
WWUS56 KSGX 301944
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 PM PDT SAT JUL 30 2005
CAC065-073-301953-
/O.EXP.KSGX.SV.W.0017.000000T0000Z-050730T1945Z/
RIVERSIDE CA-SAN DIEGO CA-
1243 PM PDT SAT JUL 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN DIEGO AND
WESTERN RIVERSIDE COUNTIES EXPIRES AT 1245 PM PDT...
LAT...LON 3330 11689 3313 11660 3320 11648 3354 11626
3389 11662 3397 11687 3349 11706
$$
MACKECHNIEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:30 AM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 30, 9:30 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SAT JUL 30 2005 .SYNOPSIS...WARM...HUMID WEATHER WILL CONTINUE INTO NEXT WEEK WITH MONSOON MOISTURE BRINGING MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. A FEW SHOWERS COULD DRIFT WEST OF THE MOUNTAINS SUNDAY AND MONDAY. THE MARINE LAYER WILL REMAIN SHALLOW WITH AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE ATMOSPHERE REMAINS PRIMED FOR ANOTHER DAY OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS. THE MORNING SOUNDING FROM NKX SHOWED PRECIPITABLE WATER VALUES OF 1.62 INCHES AND EVEN MORE CAPE THAN YESTERDAYS SOUNDING. THE FORECAST SOUNDINGS BRING EVEN HIGHER PWS THIS AFTERNOON. THE FLASH FLOOD WATCH ISSUED YESTERDAY EVENING FOR TODAY LOOKS ON TARGET. HEAVY RAIN RATES OF OVER AN INCH PER HOUR WILL PRODUCE MORE FLASH FLOODING IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH HAIL AND STRONG DOWNBURST WINDS AS CAPE VALUES ARE FORECAST TO BE IN EXCESS OF 2000 J/KG THIS AFTERNOON. ON SATURDAY NIGHT AN EASTERLY WAVE TRACKING ACROSS SOUTHERN AZ WILL MOVE INTO SOCAL. THE ADDED UPPER LEVEL DYNAMICS WILL TRIGGER MORE FLOOD PRODUCING THUNDERSTORMS IN THE MTNS AND DESERTS SUNDAY AND MONDAY ALONG WITH ISOLATED SEVERE THUNDERSTORMS. THE EASTERLY WINDS ALOFT COULD ALSO PUSH SOME OF THE STORMS WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS. .LONG RANGE...ONLY MINOR CHANGES IN THE UPPER LEVEL PATTERN NEXT WEEK. THE MODELS ARE HINTING AT A LITTLE DRYER AIR ALOFT FOR THE MIDDLE ON THE WEEK...BUT AM NOT CONFIDENT WITH THIS SCENARIO...AND IT IS MORE LIKELY THAT WE WILL SEE CONTINUED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH NEXT WEEKEND. && .AVIATION... SIMILAR PATTERN TO FRI OVER THE MTS AND ADJACENT DESERTS...UNSTABLE AIRMASS WILL GENERATE SCATTERED TSTMS AGAIN...MAINLY FROM 19Z-02Z. EXPECT ISOLATED STRONG STORMS TO 50000 FT WITH HEAVY RAIN...HAIL AND LOCAL WIND GUSTS 40-50 MPH. MARINE LAYER TO REMAIN SHALLOW AND CONFINED NEAR THE COAST...WITH NO LOW CLOUDS AFFECTING ORANGE COUNTY. MIGHT STILL SEE PATCHY STRATUS LINGER NEAR BEACHES OF SOUTH SAN DIEGO CO TIL EARLY AFTN. OTHERWISE EXPECT AREAS OF LOW CLOUDS AND PATCHY FOG TO RETURN TO SAN DIEGO COUNTY COASTAL SECTIONS LATE TONIGHT AND REACH NEAR CRQ/SAN AROUND 09-16Z SUN. BASES AROUND 800-1000 FT MSL AND TOPS ABT 1400 FT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS TODAY FROM 11 AM UNTIL 7 PM...SEE LAXFFASGX. HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. PUBLIC...PG AVIATION...LAVIS
Hazardous weather outlook, Jul 30, 10:30 AM PDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PDT SAT JUL 30 2005 CAZ055-056-058-060-061-062-302300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1030 AM PDT SAT JUL 30 2005 .DAY ONE... TODAY AND TONIGHT. HIGH FLASH FLOOD POTENTIAL TODAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM TO 7 PM. THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP IN THE MOUNTAINS AND DESERTS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY. HIGH FLASH FLOOD POTENTIAL RATING SUNDAY. MORE MOUNTAIN AND DESERT THUNDERSTORMS WITH FLOOD PRODUCING RAINS WILL DEVELOP SUNDAY AFTERNOON. DANGEROUS LIGHTNING...HAIL...AND STRONG GUSTY WINDS ARE LIKELY. THE THREAT OF THUNDERSTORMS WILL CONTINUE...MAINLY IN THE AFTERNOONS AND EVENINGS...THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THIS AREA TODAY. CAZ048-050-302300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1030 AM PDT SAT JUL 30 2005 .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN SUNDAY AND MONDAY...MAINLY NEAR THE FOOTHILLS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MOEDE/PG
In the hours before
Local storm report, Jul 30, 11:21 AM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 AM PDT SAT JUL 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 3 W ANZA 33.56N 116.73W
07/30/2005 0.50 INCH RIVERSIDE CA LAW ENFORCEMENT
MARBLE SIZE HAIL WAS REPORTED AT SR371 AT CAREY RD.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:00 AM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Jul 30, 12:36 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 30, 12:50 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 85 min |
| Jul 30, 1:22 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jul 30, 2:24 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 36 min |
| Jul 30, 2:51 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 29 min |
| Jul 30, 2:56 PM PDT | Flash Flood Warning | SGX | San Bernardino | 94 min |
| Jul 30, 3:11 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 34 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.